Alert archive / Florida / Small Craft Advisories in 2022

Small Craft Advisory 39, NWS Melbourne, FL

November 17, 2022

NWS Melbourne, FL issued this small craft advisory at Nov 17, 2022, 3:32 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2022, 3:32 AM EST (08:32 UTC)
Expired
Nov 17, 2022, 10:00 PM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

433 
WHUS72 KMLB 170832
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
332 AM EST Thu Nov 17 2022

AMZ570-572-575-180300-
/O.NEW.KMLB.SC.Y.0039.221117T0832Z-221118T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
332 AM EST Thu Nov 17 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...North winds 20 kt with gusts up to 25 kt and seas 5 to 7
  ft.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 10:05 PM EST, 5 hours 27 minutes earlier.

Area forecast discussion, Nov 16, 10:05 PM EST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1005 PM EST Wed Nov 16 2022

...New UPDATE, MARINE, AVIATION, HYDROLOGY, PREV DISCUSSION...

.UPDATE...
Issued at 1005 PM EST Wed Nov 16 2022

A slow moving cold front is draped across the Treasure coast and
Lake Okeechobee, extending northeastward over the Atlantic
waters. North of the frontal boundary, north winds have ushered in
dry air and cool temperatures. Dewpoints across the I-4 corridor
are observed in the upper 50s. An area of stratus has developed
behind the front, north of Vero Beach. The low cloud deck will
drift southward and slowly erode through the night as dry air
continues to fill into east central Florida. Across the Atlantic
waters, showers continue along the front with occasional lighting
strikes. A few showers could develop along the St. Lucie and
Martin coasts tonight.

&&

.MARINE...
Issued at 1005 PM EST Wed Nov 16 2022

Tonight... Northerly winds around 15-20kts are building across
the Volusia and Brevard waters behind a slow moving cold front.
Winds across the Treasure Coast waters will continue to veer from
southwest to north overnight and will increase to 15-20kts as well
late tonight, as the cold front moves into south Florida. Seas
will become 5-6ft across the central east Atlantic waters. Small
craft should exercise caution.

&&

.AVIATION...
(00Z TAFS)
Issued at 1005 PM EST Wed Nov 16 2022

Stratus will slowly move southward tonight. MVFR CIGS across TIX
and MLB will diminish around 06Z. Along the Treasure Coast, MVFR
CIGS are expected between 03z and 12z. VCSH across Treasure Coast
terminals overnight with the passage of a cold front. North winds
around 8 to 10 knots behind the front. Mostly dry tomorrow.

&&

.HYDROLOGY...
Issued at 1005 PM EST Wed Nov 16 2022

River Flood Warnings remain in effect for all four forecast points
from Astor to Geneva. At Astor and Deland, the river will remain in
Moderate Flood Stage while continuing a very slow decline through
this weekend. At Geneva above Lake Harney, the river will continue a
slow decline from Moderate Flood Stage into Minor Flood Stage.
Sanford is expected to remain in Minor Flood Stage and slowly
decline.

&&

.PREV DISCUSSION...
Issued at 356 PM EST Wed Nov 16 2022

Tonight-Tomorrow...A cold front draped across the Florida peninsula
will continue to move southeast through Thursday morning. Showers
increasing overnight, especially across the Atlantic waters south of
the Cape. An isolated storm or two cannot fully be ruled out, but
would likely only develop over the waters. Breezy conditions
overnight into Thursday as winds out of the west-southwest veer
towards the north-northwest behind the frontal boundary and increase
to around 10 knots across land. PoPs significantly decreasing
Thursday as the front fully pushes out of the area, with drier air
filtering in and PWATs decreasing to 0.8-1".

A tight gradient of temperatures will exist overnight due to the
cold front. Areas behind the cold front will be in the 50s and areas
ahead of the front will be in the 60s. Thursday, temperatures will
be slightly below normal, with highs in the upper 60s to low 70s.
Thursday night lows in the upper 40s north of Orange County, the 50s
south of Orange County, and in the mid 60s along the Treasure Coast.

Friday-Saturday...Dry conditions continue on Friday, with PWATs
holding steady around 1" across east central Florida. The greatest
chance for rain on Friday exists across the waters, but even that is
less than 30%. Any shower development across the waters could
potentially drift onshore, particularly along the Treasure Coast,
but even confidence in that is low right now. Temperatures Friday
reaching the mid to upper 60s north of the Orange-Osceola county
line and the low to mid 70s south of the Orange-Osceola county line.
Lows in the 50s across most of the area, with the Treasure Coast in
the 60s.

Rain chances increasing to 20-40% across land and 30-50% across the
waters on Saturday as lingering moisture behind a frontal boundary
begins moving northward towards the Florida peninsula. This nudge
northward is due to the Atlantic ridge shifting northward. PWATs
increasing to around 1.5" will allow for a more favorable
environment for shower development. Winds will remain out of the
northeast on Saturday at 10-15 knots across the forecast area.
Temperatures on Saturday will be in the 70s, with the coolest
temperatures across the northern half of the CWA and the warmest
temperatures down near the Treasure Coast. Overnight temperatures
dropping into the 50s from Osceola to central Brevard northward, and
in the 60s south of that line.

Sunday-Tuesday... A stalled frontal boundary across far southern
Florida on Sunday will push southward into the Carribean before
lifting slightly back northward by early week. At the same time, a
trough aloft across southern Canada and northern US will push east
and northeast through the beginning of the week as a surface high
pressure across the central US pushes eastward and the Atlantic
ridge axis pushes northward. As the Atlantic ridge shifts northward,
it will drag the lingering moisture across southern Florida from the
old boundary back northward through early week, causing rain chances
to increase through the time period (PoP 30-50 percent). Highest rain
chances will remain along the coast and across the south as winds
veer more NE and the pressure gradient over the local Atlantic
waters tightens causing the winds to increase over the waters.
Temperatures look to remain near to slightly cooler than normal for
this time of year, with highs in the low to mid 60s along and north
of the I-4, and upper 60s to low 70s everywhere else, except mid 70s
across the Treasure Coast. Overnight lows will range from low 50s
along and north of I-4 to upper 60s along the Treasure Coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  53  65  49  65 /   0   0  10  10
MCO  56  69  51  66 /  10   0  10  10
MLB  59  71  56  70 /  20  10  10  10
VRB  64  74  59  73 /  20  10  10  10
LEE  51  65  47  64 /   0   0  10  10
SFB  54  67  49  66 /   0   0  10  10
ORL  56  68  51  66 /  10   0  10  10
FPR  65  74  60  73 /  20  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Law/Schaper/Weitlich
Hazardous weather outlook, Nov 16, 9:07 PM EST, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
907 PM EST Wed Nov 16 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-171100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
907 PM EST Wed Nov 16 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Isolated showers developing over the offshore Atlantic waters
could develop into thunderstorms and produce occasional lightning
strikes south of Cape Canaveral.

.RIP CURRENT IMPACT...
A Moderate risk of rip currents continues at the central Florida
Atlantic beaches. Be wary of possible debris in the water
leftover from Hurricane Nicole.

.WIND AND SEA IMPACT...
North winds will increase to between 15 and 20 knots across the
entire coastal waters off east central Florida into tonight,
behind a passing cold front. Seas in the Gulf Stream will build
to between 5 and 6 by sunrise Thursday.

.RIVER FLOOD IMPACT...
River Flood Warnings remain in effect for all four forecast points
from Astor to Geneva. At Astor and Deland, the river will remain in
Moderate Flood Stage while continuing a very slow decline through
this weekend. At Geneva above Lake Harney, the river will continue a
slow decline from Moderate Flood Stage into Minor Flood Stage.
Sanford is expected to remain in Minor Flood Stage and slowly
decline.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A moderate risk of rip currents is expected through late week.
Be aware of potential damage to beach walkovers, as well as
potential debris that may exist in the surf zone.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Law

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:35 AM ESTBeach Hazards StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia48 hr

Nearby

Small Craft Advisories in Florida, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.